C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Back to Search Results |
| Catalog Number |
119310M |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that customer having a few issues with bard temperature sensing catheters disconnecting from the uri meters recently.Customer asked they were just wondering if there have been any recent changes to the catheters as far as the plastics being used, any slight change in size of connection end, or anything else can think of that might be causing the issue.As per sample received on 02aug2023, customer returned 4 used all silicone foley catheters with material number 119310m.
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.One sample exhibited the reported failure.A potential root cause for this failure could be funnel damaged with the tooling/component damage in the process.Visual: visual evaluation of the returned sample noted one opened (without original packaging), a 3-way temperature sensing catheter.Visual inspection noted balloon was not mushroomed unlike attached photos and there was a tear measuring 0.3235" found on the drainage arm.A photo was taken before evaluation was continued.Inflated balloon with 3.5 ml of solution and the catheter rested with no leaks noted.Deflated balloon passively and it was found that the balloon had mushroomed.This does not meet specification which states, no foreign matter, discoloration, holes, rips, or tears in the breather material.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure.That all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." correction: d,e.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
Event or Problem Description
It was reported that customer having a few issues with bard temperature sensing catheters disconnecting from the uri meters recently.Customer asked they were just wondering if there have been any recent changes to the catheters as far as the plastics being used, any slight change in size of connection end, or anything else can think of that might be causing the issue.Per sample received on 02aug2023, customer returned 4 used all silicone foley catheters with material number 119310m.Per notification from investigator on 21dec2023, during sample evaluation it was found that the the tear found on the drainage arm.
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.One sample exhibited the reported failure.A potential root cause for this failure could be funnel damaged with the tooling/component damage in the process.Visual: visual evaluation of the returned sample noted one opened (without original packaging), a 3-way temperature sensing catheter.Visual inspection noted balloon was not mushroomed unlike attached photos and there was a tear measuring 0.3235" found on the drainage arm.A photo was taken before evaluation was continued.Inflated balloon with 3.5 ml of solution and the catheter rested with no leaks noted.Deflated balloon passively and it was found that the balloon had mushroomed.This does not meet specification which states, no foreign matter, discoloration, holes, rips, or tears in the breather material.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure.That all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." correction: h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
Event or Problem Description
It was reported that customer having a few issues with bard temperature sensing catheters disconnecting from the uri meters recently.Customer asked they were just wondering if there have been any recent changes to the catheters as far as the plastics being used, any slight change in size of connection end, or anything else can think of that might be causing the issue.Per sample received on (b)(6)2023, customer returned 4 used all silicone foley catheters with material number 119310m.Per notification from investigator on (b)(6)2023, during sample evaluation it was found that the the tear found on the drainage arm.